Alert archive / Florida / Wind Chill Advisories in 2012
Wind Chill Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Feb 11, 2012, 2:12 PM EST for 6 counties in Florida. It took effect at Feb 12, 2012, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 2:12 PM EST (19:12 UTC)
- In effect from
- Feb 12, 2012, 3:00 AM EST
- Expired
- Feb 12, 2012, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS42 KTBW 111912 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 212 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT LATE TONIGHT THROUGH EARLY MORNING... .STRONG CANADIAN HIGH PRESSURE BUILDING INTO THE REGION WILL PRODUCE FREEZING TEMPERATURES ACROSS MUCH OF THE AREA AND ALSO LOW WIND CHILL READINGS TONIGHT THROUGH SUNDAY MORNING. FLZ039-042-043-048>052-055>057-060>062-065-121300- /O.NEW.KTBW.WC.Y.0002.120212T0800Z-120212T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 212 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. * WIND CHILL VALUES...15 TO 25 DEGREES ARE EXPECTED FROM HERNANDO COUNTY NORTH AND 25 TO 35 DEGREES FROM PASCO SOUTH LATE TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
1 follow-up statement
995 WWUS42 KTBW 121310 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 810 AM EST SUN FEB 12 2012 ...THE WIND CHILL ADVISORY HAS EXPIRED... .THE AIR MASS IS BEGINNING TO SLOWLY WARM WITH TEMPERATURES CLIMBING ABOVE WIND CHILL LEVELS. FLZ039-042-043-048>052-055>057-060>062-065-121415- /O.EXP.KTBW.WC.Y.0002.000000T0000Z-120212T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 810 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 2:07 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 11, 2:07 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
207 PM EST SAT FEB 11 2012
...WINDY THE REST OF TODAY THEN COLD TO VERY COOL TONIGHT...
.SYNOPSIS...
ALOFT EARLY THIS AFTERNOON A RIDGE EXTENDED FROM AZ/NW NORTH TO THE
CANADIAN ROCKIES WHILE A THOUGH REACHED FROM QUEBEC TO THE SE U.S.
AT THE SURFACE...A VERY ROBUST SURFACE HIGH FROM THE CANADIAN
PRAIRIES TO THE SOUTHERN U.S. PLAINS SPRAWLS ACROSS THE GULF AND
MUCH OF THE SOUTHEASTERN STATES.
&&
.SHORT TERM (TONIGHT - MONDAY)...
THE UPPER RIDGE MOVES EAST...WITH THE TROUGH MOVING OFFSHORE
TONIGHT...TO THE EASTERN PLAINS/MISSISSIPPI VALLEY SUN AND THEN
FLATTENING SOME AS IT REACHES THE SE QUARTER OF THE NATION MON.
THE SURFACE HIGH TAKES A SOUTHEASTERLY TRACK...INTO THE SOUTHEAST
U.S. BY MON MORNING AND THEN OFFSHORE BY MON AFTERNOON WITH A SLOWLY
WEAKENING GRADIENT.
AS THE SURFACE SETTLES INTO THE AREA THIS AFTERNOON WINDY CONDITIONS
CONTINUE WITH A LAKE WIND ADVISORY AND A HIGH SURF ADVISORY IN PLACE
TROUGH THIS EVENING. WINDS BECOME MORE NORTHERLY TONIGHT AND SLACKEN
SOME...SETTING UP FOR AN ADVECTIVE FREEZE ACROSS ABOUT THE NORTH
HALF OF THE CWA. LEVY...CITRUS...AND SUMTER WILL REACH A HARD FREEZE
WARNING WHILE HERNANDO...PASCO...HILLSBOROUGH AND POLK WILL HAVE A
FREEZE WARNING. WHILE WINDS WILL DROP THEY WILL STILL SUPPORT A WIND
CHILL ADVISORY OVER NIGHT FOR THE ENTIRE CWA.
SUNNY WILL BE CLEAR AND COOL TO COLD WITH HIGHS LOW 50S TO LOW 60S
FROM NORTH TO SOUTH. THEN BY SUN NIGHT THE SURFACE HIGH WILL BE
CENTERED JUST NORTH OF FL WILL CONTINUED CLEAR SKIES AND LIGHT
WINDS...ALLOWING A NIGHT OF GOOD RADIATIONAL COOLING. A FREEZE WATCH
IS IN PLACE FOR ALL COUNTIES EXCEPT PINELLAS AND LEE.
.LONG TERM (MONDAY NIGHT-SATURDAY)...
QUASI ZONAL FLOW ACROSS THE SOUTHERN U.S. TUESDAY WITH A SHORT
WAVE DISTURBANCE MOVING ACROSS THE SOUTHEAST U.S. GENERATING A
WEAK SURFACE LOW ALONG A FRONTAL BOUNDARY FROM THE NORTHEAST GULF
OF MEXICO TO THE MID ATLANTIC COAST. SLIGHT CHANCE OF SHOWERS OVER
WEST CENTRAL FLORIDA TUESDAY NIGHT AND WEDNESDAY. U/L RIDGING WILL
TAKE PLACE ACROSS THE GULF OF MEXICO AND FLORIDA WEDNESDAY AND
WEDNESDAY NIGHT WITH WARMER TEMPERATURES. ANOTHER U/L DISTURBANCE
WILL MOVE THROUGH THE OHIO RIVER VALLEY THURSDAY WITH AN
ASSOCIATED COLD FRONT APPROACHING NORTH FLORIDA WITH AN INCREASING
CHANCE OF SHOWERS LATE THURSDAY AND THURSDAY NIGHT MAINLY NORTH OF
TAMPA. U/L SUPPORT WILL BE LIFTING WELL NORTH OF THE AREA WITH
SHOWER ACTIVITY DECREASING AS THE FRONT MOVE ACROSS THE FORECAST
AREA ON FRIDAY WITH DRIER SLIGHTLY COOLER AIR ADVECTING OVER THE
REGION BEHIND THE FRONT.
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL CONTINUE WITH BRIEF PERIODS OF MVFR CIGS.
GUSTY NORTHEAST WINDS WILL PERSIST THROUGH THE AFTERNOON AT ALL
SITES...WITH BREEZY CONDITIONS REMAINING OVERNIGHT.
&&
.MARINE...
HIGH PRESSURE SETTLING INTO THE GULF COAST WILL MAINTAIN ROBUST
NORTHERLY WINDS AT ADVISORY...GULF...AND CAUTION...BAY...SPEEDS
INTO SUN AFTERNOON. BY SUN NIGHT THE HIGH MOVES TO NORTH OF THE
WATERS WITH A RELAXING GRADIENT THAT CONTINUES AS THE HIGH SLIDES
OUT OVER THE ATLANTIC. WINDS GRADUALLY BECOMING NE AND THEN EAST.
BY MID WEEK WINDS SHIFT TO SOUTHERLY AS THE HIGH CONTINUES TO MOVE
EAST AND A COLD FRONT ADVANCES FROM THE WEST,
&&
.FIRE WEATHER...
COLD AND DRY AIR WILL MOVE INTO THE AREA OVER THE NEXT COUPLE OF
DAYS. WHILE TODAY WILL BEGIN DRYING THE RH ACROSS NORTH LEVY IS
STILL ABOVE CRITICAL LEVELS SO NO CONCERNS ARE EXPECTED TODAY.
SUN WILL SEE SEVERAL HOURS BELOW 35 PERCENT BUT WINDS ARE NOT
EXPECTED TO BE AN ISSUE. THE ERC IS LOW EXCEPT IN
PINELLAS...SARASOTA...AND LEE WHERE VALUES ARE MARGINAL. AN RFD
WILL LIKELY BE ISSUED FOR THOSE AREAS SUN. SIMILAR CONDITIONS ARE
EXPECTED MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 34 55 34 64 / 0 0 0 0
FMY 38 60 38 69 / 0 0 0 0
GIF 32 54 31 65 / 0 0 0 0
SRQ 37 57 35 65 / 0 0 0 0
BKV 28 52 22 63 / 0 0 0 0
SPG 42 54 43 62 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
WIND CHILL ADVISORY FROM 3 AM TO 8 AM EST SUNDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 4 AM TO 8 AM EST SUNDAY FOR HERNANDO-
HILLSBOROUGH-PASCO-POLK.
HARD FREEZE WARNING FROM 4 AM TO 8 AM EST SUNDAY FOR CITRUS-LEVY-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...13/OGLESBY
AVIATION...18/FLEMINGHazardous weather outlook, Feb 11, 6:01 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 601 AM EST SAT FEB 11 2012 FLZ039-042-043-048>052-055>057-060>062-065-111700- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 601 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN PLACE ACROSS THE AREA TODAY AS NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH AND BE GUSTY. BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...EXCESSIVE COLD IMPACT... A FREEZE WATCH IS IN PLACE ACROSS THE NATURE COAST INCLUDING PASCO COUNTY FOR TONIGHT AS COLD AND DRY AIR ADVECTS INTO THE AREA TODAY AND TONIGHT. TWO TO FOUR HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS THAT AREA WITH LOWS IN THE UPPER 20S TO AROUND 30. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. ...RIP CURRENT IMPACT... THERE WILL BE A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES WITH STRONG AND BREEZY NORTHWEST WINDS IN PLACE. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY WITH SEAS BUILDING UP TO 8 FEET OFFSHORE AS STRONG HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. SMALL CRAFT OPERATORS SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...EXCESSIVE COLD IMPACT... SEVERAL HOURS OF FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE MAINLY FROM THE TAMPA BAY AREA NORTH FOR SUNDAY NIGHT AS WINDS LIGHTEN AND ALLOW FOR GOOD RADIATIONAL COOLING. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS AND BRING PETS INDOORS. ...WIND AND SEA IMPACT... WINDS WILL CONTINUE AT 20 TO 25 KNOTS ACROSS THE WATERS THROUGH SUNDAY AS THE DIRECTION SHIFTS TO THE NORTH AND NORTHEAST. SEAS WILL ALSO CONTINUE UP TO 8 FEET OFFSHORE. CONDITIONS WILL THEN IMPROVE FOR THE REST OF THE WEEK. ...FIRE WEATHER IMPACT... COLD AND DRY AIR WILL BE IN PLACE ACROSS THE AREA FOR SUNDAY AND MONDAY AFTERNOONS. THIS WILL CAUSE SEVERAL HOURS OF CRITICAL HUMIDITIES ACROSS MUCH OF THE AREA. WINDS WILL ALSO BE NEAR 15 MPH SUNDAY AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:07 AM EST | Freeze Watch | TBW | Sumter | 10 hr |
| Feb 11, 4:07 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 15 hr |
| Feb 11, 4:39 AM EST | Small Craft Advisory | TBW | 35 hr | |
| Feb 11, 9:24 AM EST | High Surf Advisory | TBW | Pinellas | 31 hr |
| Feb 11, 2:11 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 23 hr |
| Feb 11, 2:11 PM EST | Freeze Warning | TBW | Polk | 18 hr |
| Feb 11, 2:11 PM EST | Hard Freeze Warning | TBW | Sumter | 18 hr |
Nearby
Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.